International Journal of Mathematics and Mathematical Sciences
Volume 21 (1998), Issue 3, Pages 463-466
A probablistic proof of the series representation of the MacDonald function with applications
Department of Mathematical Sciences, King Fahd University of Petroleum and Minerals, Dhahran, Saudi Arabia
Received 2 October 1992; Revised 24 August 1993
Copyright © 1998 M. Aslam Chaudhry and Munir Ahmad. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
A series representation of the Macdonald function is obtained using the properties of
a probability density function and its moment generating function. Some applications of the result
are discussed and an open problem is posed.